MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The healthcare worker was advised to wear gloves when handling any part of the sterrad system or load items that have been exposed to h2o2, including cassettes.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a healthcare worker (hcw) received a skin reaction while opening the packaging of a sterrad® 100nx cassette and noticed liquid on the cassette.The healthcare worker was not wearing gloves.The symptoms included white spots on both hands and the hcw immediately washed them with water.The symptoms lasted approximately four and a half hours.The hcw did not seek or receive any medical attention/treatment and is reported to be "okay." this event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, supplier product evaluation, trending analysis by lot number, concomitant product evaluation, and system risk analysis (sra).The device batch record was not reviewed as the lot number of the cassette was not available.Supplier product evaluation was not performed as the cause of the reported issue is user error.Lot trending was not performed as the lot number was not available.The concomitant sterrad sterilizer was re-booted with the customer over the phone and the issue was resolved.The sra indicates the risk associated with improper handling of a cassette is "low." the issue has been attributed to user error as the healthcare worker (hcw) handled a used cassette without utilizing proper personal protective equipment (ppe).The issue will continue to be tracked and trended.Asp complaint ref #:(b)(4).

Brand Name
STERRAD 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key11676154
Report Number2084725-2021-00114
Device Sequence Number11512860
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Device Lot NumberUNAVAILABLE
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1